Georgia, 2015

Tornado and Damaging Winds in Georgia, May 26, 2015

May 26, 2015 · NWS FFC · 21 events in 16 counties and zones

Marginal Risk (SPC) day produced rather widespread wind damage across west-central Georgia during the late afternoon hours of the 26th. An EF-1 tornado was confirmed north of Warm Springs in Meriwether county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$206,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Marginal Risk (SPC) day produced rather widespread wind damage across west-central Georgia during the late afternoon hours of the 26th. An EF-1 tornado was confirmed north of Warm Springs in Meriwether county. An upper level wave moving east from AL/Gulf coast region spawned widespread convection that became an evident QLCS that tracked west to east across GA during the afternoon hours. The most intense/severe storms were generally south of I-20 and west of I-75.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 26, 12:36 PM EST, 1 hour 4 minutes earlier.

Area forecast discussion, May 26, 12:36 PM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
136 PM EDT TUE MAY 26 2015

.PREV DISCUSSION... /ISSUED 930 AM EDT TUE MAY 26 2015/

UPDATE...
LATEST RADAR MODELS AND SOUNDING INDICATE WIDESPREAD
SHOWERS/TSTORMS THIS AFTERNOON INTO THE EVENING. WILL THEREFORE
RAISE POPS TO CATEGORICAL ACROSS MUCH OF WEST CENTRAL AND NORTH GA
THIS AFTERNOON INTO THE EVENING. NO OTHER CHANGES PLANNED AT THIS
TIME.

PREV DISCUSSION... /ISSUED 333 AM EDT TUE MAY 26 2015/

SHORT TERM /TODAY THROUGH WEDNESDAY/...
UPPER RIDGE HAS MOVED FAR ENOUGH OFF THE ATLANTIC COAST TO ALLOW
UPPER TROUGH TO DEEPEN INTO THE LOWER MS VALLEY. AS A RESULT A
COUPLE OF SHORT WAVES WILL AFFECT THE FORECAST AREA THROUGH THE
SHORT TERM. THE NEXT WAVE NEAR THE MS RIVER SHOULD BEGIN TO AFFECT
US THIS AFTERNOON AND EVENING. HAVE KEPT CATEGORICAL POPS MAINLY
NORTH AND WEST FOR THAT TIME FRAME. ONLY A MARGINAL RISK FOR SEVERE
WITH HEAVY RAIN THE GREATEST THREAT. SHORT WAVE ENERGY SEEMS TO
STALL ACROSS THE STATE INTO WEDNESDAY...SO HAVE KEPT HIGH POPS FOR
WEDNESDAY ALSO. QPF THROUGH THE SHORT TERM REMAINS AROUND 2.00
INCHES MORE OR LESS FOR THE NORTH AND WESTERN AREAS. NO WIDESPREAD
FLOODING EXPECTED BUT THE STRONGER STORMS COULD PRODUCE SOME
LOCALIZED URBAN OR STREAM FLOODING.

41

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A MOIST SW FLOW ALOFT WILL WEAKEN WEDNESDAY NIGHT INTO THURSDAY.
THIS WILL DECREASE THE CHANCE FOR UPPER LEVEL SHORTWAVE POTENTIAL TO
AFFECT THE AREA. PLENTY OF MOISTURE STILL IN PLACE TO CONTINUE RATHER
HIGH CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH THURSDAY.

A MORE DIURNAL TENDENCY LOOKS TO BE IN STORE TO THE SHOWERS AND STORMS
FRIDAY INTO SUNDAY DUE TO A WEAKER FLOW ALOFT BUT STILL PLENTY OF
MOISTURE IN PLACE ALONG WITH DIURNAL INSTABILITY.

AN UPPER LEVEL TROUGH OVER THE MID U.S. APPROACHES THE AREA MONDAY AND
TUESDAY. THIS WILL PROVIDE INCREASED CHANCES FOR SHOWERS AND STORMS.

TEMPERATURES RUNNING AROUND TO SEVERAL DEGREES ABOVE NORMAL THROUGH
THE LONG TERM.

BDL

&&

.AVIATION...
18Z UPDATE...
CONVECTION WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON WITH ALL
TAFS FEELING THE IMPACT OF TSRA THIS AFTERNOON/EVENING. ACTIVITY
SHOULD DIMINISH LATE THIS EVENING BUT INCREASE AGAIN AS WEAK
DISTURBANCES MOVE OVER THE FORECAST AREA. EXPECT TSRA TO DEVELOP
AGAIN LATE WEDNESDAY MORNING/AFTERNOON. MOST AREAS HAVE GONE VFR
BUT THERE WILL CONTINUE TO BE SCATTERED AREAS OF MVFR CIGS. CIGS
WILL BECOME IFR LATE TONIGHT AND SLOWLY INCREASE TO MVFR BY 18Z
WED. WINDS WILL BE SOUTHERLY THIS AFTERNOON...BECOMING SOUTHEAST
THIS EVENING AND BACK TO SOUTHERLY WEDNESDAY.

//ATL CONFIDENCE...18Z UPDATE...
HIGH ON ALL ELEMENTS.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          83  67  81  66 /  70  80  80  80
ATLANTA         81  68  80  67 /  80  80  80  80
BLAIRSVILLE     76  63  76  62 /  80  80  80  80
CARTERSVILLE    80  66  81  66 /  80  80  80  80
COLUMBUS        85  69  84  68 /  80  70  80  80
GAINESVILLE     81  66  79  65 /  80  80  80  80
MACON           86  67  84  67 /  60  70  70  70
ROME            80  66  81  65 /  80  80  80  80
PEACHTREE CITY  83  66  81  65 /  80  80  80  80
VIDALIA         89  70  87  68 /  40  40  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....31
AVIATION...17
Hazardous weather outlook, May 26, 9:34 AM EST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1034 AM EDT TUE MAY 26 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271445-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1034 AM EDT TUE MAY 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED STRONG THUNDERSTORMS EXPECTED THIS AFTERNOON AND
TONIGHT.

WEATHER HAZARDS EXPECTED...
FREQUENT LIGHTNING...STRONG GUSTY WINDS...AND HEAVY
RAIN...POSSIBLY RESULTING IN LOCALIZED FLOODING.

DISCUSSION...
AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH AMPLE MOISTURE AND
DAYTIME HEATING TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. THE
BEST CHANCES WILL BE NORTH OF A LINE FROM COLUMBUS TO MACON TO
AUGUSTA...AND GENERALLY BETWEEN 3 AND 10 PM. THIS ACTIVITY WILL
DIMINISH INTO THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

CHANCES OF THUNDERSTORMS WILL CONTINUE THROUGH MONDAY. FREQUENT
LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE
PRIMARY THREATS WITH ANY STRONG THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, May 26, 12:27 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
127 PM EDT TUE MAY 26 2015

GAZ042-052-261800-
HEARD GA-CARROLL GA-
127 PM EDT TUE MAY 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN HEARD AND
CARROLL COUNTIES UNTIL 200 PM EDT...

AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EPHESUS...OR 13 MILES SOUTHWEST OF
CARROLLTON...MOVING NORTHEAST AT 40 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS HEARD AND CARROLL COUNTIES...INCLUDING AREAS
AROUND
CARROLLTON...VILLA RICA...BREMEN...TEMPLE...BOWDON...MOUNT ZION...
EPHESUS...ROOPVILLE...TYUS...TREASURE LAKE...ROOSTERVILLE...BOWDON
JUNCTION...ABILENE...CLEM...JOHN TANNER STATE PARK AND BLACKJACK
MOUNTAIN.

RESIDENTS IN THIS AREA SHOULD STAY INDOORS.  ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

LAT...LON 3368 8519 3370 8514 3370 8513 3369 8513
      3369 8512 3372 8505 3381 8505 3378 8491
      3373 8490 3372 8491 3372 8490 3363 8490
      3333 8519 3338 8529 3352 8531
TIME...MOT...LOC 1726Z 214DEG 34KT 3344 8524
Special weather statement, May 26, 12:31 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
131 PM EDT TUE MAY 26 2015

GAZ069-070-261800-
UPSON GA-LAMAR GA-
131 PM EDT TUE MAY 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN UPSON AND
LAMAR COUNTIES UNTIL 200 PM EDT...

AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER THE ROCK...OR NEAR BARNESVILLE...MOVING
NORTHEAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS UPSON AND LAMAR COUNTIES...INCLUDING AREAS
AROUND
BARNESVILLE...MILNER...YATESVILLE...ORCHARD HILL...ALDORA...THE
ROCK...CHAPPEL MILL...REDBONE...GOGGINS...PIEDMONT...LIBERTY HILL...
JOHNSTONVILLE AND HANNAHS MILL.

RESIDENTS IN THIS AREA SHOULD STAY INDOORS.  ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

LAT...LON 3299 8434 3299 8430 3300 8430 3299 8429
      3299 8427 3303 8427 3304 8425 3316 8425
      3319 8423 3318 8422 3318 8413 3320 8412
      3320 8404 3301 8404 3286 8418 3296 8436
TIME...MOT...LOC 1731Z 211DEG 23KT 3299 8423
Special weather statement, May 26, 12:52 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
152 PM EDT TUE MAY 26 2015

GAZ041-261815-
HARALSON GA-
152 PM EDT TUE MAY 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN HARALSON
COUNTY UNTIL 215 PM EDT...

AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BREMEN...OR NEAR BUCHANAN...MOVING NORTHEAST
AT 20 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS HARALSON COUNTY...INCLUDING AREAS AROUND
BUCHANAN...BREMEN...DRAKETOWN AND EUBANK LAKE.

RESIDENTS IN THIS AREA SHOULD STAY INDOORS.  ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

LAT...LON 3391 8513 3390 8504 3381 8504 3381 8505
      3372 8505 3372 8506 3370 8509 3369 8513
      3370 8513 3370 8514 3378 8524
TIME...MOT...LOC 1751Z 223DEG 16KT 3378 8511
Special weather statement, May 26, 1:04 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
204 PM EDT TUE MAY 26 2015

GAZ020-261830-
BARTOW GA-
204 PM EDT TUE MAY 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN BARTOW
COUNTY UNTIL 230 PM EDT...

AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CARTERSVILLE...MOVING NORTHEAST AT 35 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS BARTOW COUNTY...INCLUDING AREAS AROUND
CARTERSVILLE...EMERSON...WHITE...CASSVILLE...PINE LOG...FUNKHOUSER
AND FOLSOM.

RESIDENTS IN THIS AREA SHOULD STAY INDOORS.  ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

LAT...LON 3440 8482 3440 8473 3441 8473 3441 8465
      3436 8465 3435 8464 3435 8465 3421 8466
      3409 8476 3418 8495
TIME...MOT...LOC 1804Z 211DEG 31KT 3420 8481
Special weather statement, May 26, 1:16 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
216 PM EDT TUE MAY 26 2015

GAZ031-042-261845-
PAULDING GA-CARROLL GA-
216 PM EDT TUE MAY 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN PAULDING
AND CARROLL COUNTIES UNTIL 245 PM EDT...

AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VILLA RICA...OR 11 MILES SOUTHWEST OF
DALLAS...MOVING NORTH AT 50 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS PAULDING AND CARROLL COUNTIES...INCLUDING
AREAS AROUND
CARROLLTON...DALLAS...VILLA RICA...TEMPLE...HIRAM...BRASWELL...
YORKVILLE...TREASURE LAKE...NEW HOPE...NEW GEORGIA...ABILENE...BURNT
HICKORY RIDGE...CLEM AND CROSS ROADS.

RESIDENTS IN THIS AREA SHOULD STAY INDOORS.  ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

LAT...LON 3370 8509 3372 8505 3381 8505 3381 8504
      3386 8504 3395 8501 3396 8498 3408 8492
      3408 8474 3395 8474 3377 8483 3378 8490
      3373 8490 3373 8491 3372 8490 3365 8490
      3351 8498 3354 8514
TIME...MOT...LOC 1816Z 201DEG 44KT 3379 8496
Special weather statement, May 26, 1:39 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
239 PM EDT TUE MAY 26 2015

GAZ058-071-261915-
BUTTS GA-MONROE GA-
239 PM EDT TUE MAY 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN BUTTS AND
MONROE COUNTIES UNTIL 315 PM EDT...

AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF FORSYTH...MOVING NORTHEAST AT 15
MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS BUTTS AND MONROE COUNTIES...INCLUDING AREAS
AROUND
JACKSON...FORSYTH...FLOVILLA...WORTHVILLE...BLOUNT...STARK...
BERNER...INDIAN SPRINGS STATE PARK AND HIGH FALLS STATE PARK.

RESIDENTS IN THIS AREA SHOULD STAY INDOORS.  ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

LAT...LON 3337 8400 3339 8397 3341 8398 3338 8386
      3334 8386 3333 8384 3327 8383 3325 8381
      3321 8383 3318 8382 3315 8382 3304 8392
      3310 8404 3320 8404 3320 8408
TIME...MOT...LOC 1839Z 209DEG 14KT 3315 8398

The radar

The Atlanta radar (KFFC), 50 km away, was scanning. The volume nearest the first event began at 18:39 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind, 1 tornado, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Heard

When
May 26, 1:40 PM EST to 1:42 PM EST
Where
Heard County, 0.58 mi W of Capstan
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
33.220, -85.080

A large tree was blown down on South River Road near the boat launch.

Thunderstorm Wind, Heard

When
May 26, 1:42 PM EST to 1:44 PM EST
Where
Heard County, 3.55 mi SE of Elery
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
33.320, -85.020

A large tree was blown down on Greenwood Lake Drive.

Thunderstorm Wind, Cherokee

When
May 26, 2:19 PM EST to 2:21 PM EST
Where
Cherokee County, 0.69 mi N of Ball Ground
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.340, -84.380

Tree down blocking all lanes at Mineral Springs Road and Canton Highway in Ball Ground. Time estimated from radar.

Thunderstorm Wind, Harris

When
May 26, 2:24 PM EST to 2:31 PM EST
Where
Harris County, 0.63 mi NNW of Fortson to 2 mi WSW of Rehobeth
Measured
78 kt (90 mph) estimated gust
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
32.608, -84.936

Starting along Almond Road near the Harris/Muscogee county line, a burst of thunderstorm winds resulted in several medium-sized pine trees snapped or uprooted. The pocket of intense damaging winds accelerated northeast, snapping or uprooting additional medium to large-sized trees in a concentrated area between Shenandoah Drive and Jones Road. Some structural damage was seen in this area. A large camper was flipped on its side and a portion of a plywood/sheet-metal roof was torn off a home. All the debris/damage was blown mainly in the direction of the storms (southwest to northeast). Additional trees were blown down along the Grey Smoke Loop, just west of Highway 27, southwest of the town of Cataula.

Thunderstorm Wind, Muscogee

When
May 26, 2:30 PM EST to 2:33 PM EST
Where
Muscogee County, 1.36 mi WNW of Avondale
Measured
60 kt (69 mph) estimated gust
Reported by
State Official
Coordinates
32.460, -84.990

Trees and powerlines down in many locations including around Columbus.

Tornado, Meriwether

When
May 26, 2:41 PM EST to 2:55 PM EST
Where
Meriwether County, 1.87 mi WNW of Warm Spgs to 1.52 mi NE of McLendon Crossroads
Rating
EF1
Path length
9.75 mi
Path width
350 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
32.890, -84.710

A tornado briefly touched down within a cluster of severe thunderstorms just west of Warm Springs /along Highway 194/ in southern Meriwether county. Much of the damage was to trees, either snapped or uprooted as the tornado tracked northeast before lifting just northwest of Woodbury. The worst of the damage occurred between Roosevelt Highway and Juke Line Road where numerous large trees were snapped or uprooted. Maximum winds of 90 MPH was determined based on this area and damage. [05/26/15: Tornado #1, County #1-1, EF1, Meriwether, 2015:008].

Thunderstorm Wind, Coweta

When
May 26, 3:05 PM EST to 3:07 PM EST
Where
Coweta County, 0.69 mi N of Moreland
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.290, -84.770

Trees and powerlines down along Robinson Road and Highway 54.

Thunderstorm Wind, Coweta

When
May 26, 3:07 PM EST to 3:09 PM EST
Where
Coweta County, 1.34 mi ESE of Yates
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.460, -84.880

Trees down along Robinson Road and Old Carrollton Highway.

Thunderstorm Wind, Coweta

When
May 26, 3:16 PM EST to 3:19 PM EST
Where
Coweta County, Senoia
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.300, -84.550

Multiple trees down at the intersection of Gordon Road and Al Roberts Road. Additional trees down along Seavy Street, near Highway 85.

Thunderstorm Wind, Fayette

When
May 26, 3:30 PM EST to 3:32 PM EST
Where
Fayette County, 0.9 mi NE of Shake Rag
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.430, -84.560

Trees down blocking road at Clear Springs Lane and Smokerise Point. Time estimated from radar.

Thunderstorm Wind, Clayton

When
May 26, 3:36 PM EST to 3:38 PM EST
Where
Clayton County, 4.43 mi SW of Lovejoy
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
33.390, -84.380

Trees down across southern Clayton county, blocking roads -- Inman Road and Panhandle Road, Riverdale Road, and East Fayetteville Road.

Thunderstorm Wind, Henry

When
May 26, 3:45 PM EST to 3:47 PM EST
Where
Henry County, 3.2 mi WSW of Flippen
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
33.460, -84.230

A large tree was blown down at the intersection of Chambers and Jonesboro Road.

Thunderstorm Wind, Bibb

When
May 26, 3:54 PM EST to 3:56 PM EST
Where
Bibb County, 0.58 mi E of Wesleyan College
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
32.900, -83.740

Amateur radio operator reported a power transformer and tree down on house.

Thunderstorm Wind, Bibb

When
May 26, 3:55 PM EST to 3:57 PM EST
Where
Bibb County, 0.9 mi SW of Lanier Hgts
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
32.840, -83.660

Trees and powerlines down at the intersection of Hillcrest Avenue and Pio Nono Avenue in Macon.

Lightning, Coweta

When
May 26, 4:11 PM EST
Where
Coweta County, 0.9 mi SE of Newnan
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
33.360, -84.790

Lightning hit a natural gas line and caused fires at 2 homes on Poplar Road. Reported by Emergency Management.

Thunderstorm Wind, Newton

When
May 26, 4:20 PM EST to 4:22 PM EST
Where
Newton County, 0.58 mi E of Covington
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
33.600, -83.860

Numerous trees and powerlines down in Covington. Additional reports of trees down across Newton County.

Thunderstorm Wind, Jasper

When
May 26, 4:33 PM EST to 4:35 PM EST
Where
Jasper County, Athon
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
33.380, -83.550

Powerlines down along Highway 142.

Thunderstorm Wind, Putnam

When
May 26, 4:37 PM EST to 4:39 PM EST
Where
Putnam County, 0.69 mi N of Willard
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.310, -83.480

Couple of trees down along Highway 16, west of Eatonton. Time estimated by radar.

Thunderstorm Wind, Morgan

When
May 26, 4:44 PM EST to 4:46 PM EST
Where
Morgan County, 0.69 mi N of Bostwick
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.740, -83.520

Several trees down along Highway 83 near Bostwick. Time estimated from radar.

Thunderstorm Wind, Barrow

When
May 26, 4:49 PM EST to 4:51 PM EST
Where
Barrow County, 1.15 mi E of Statham
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.970, -83.580

Trees down around Statham, near the intersection of Hammond Road and Rat Kinney Road. Time estimated from radar.

Thunderstorm Wind, Clarke

When
May 26, 5:05 PM EST to 5:07 PM EST
Where
Clarke County, 1.15 mi E of Athens
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
33.950, -83.360

Several trees and powerlines blown down near the area around Lexington Road and Oconee Street.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2015Every state in 2015This day in weather historyThe tornado archive for Georgia, 2015Warnings in Georgia, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 582936, 582937, 582938, 582939, 582940, 582934, 582941, 582942, 582943, 582944, 582945, 582946, 582947, 582948, 582935, 582949, 582950, 582951, 582952, 582953, 582954.